Skip to content
My WebMD Sign In, Sign Up

Read user comments about the side effects, benefits, and effectiveness of Dilantin-125 oral.

Overall User Ratings

31 Total User Reviews

User Reviews

1-5 of 14 Next»
Condition: Epileptic Seizure
8/29/2012 11:20:56 PM

Reviewer: morag, 55-64 Female on Treatment for 2 to less than 5 years (Patient)

Effectiveness

Current Rating: 5

Ease of Use

Current Rating: 5

Satisfaction

Current Rating: 3

Comment:
My white blood cells continue to drop, and my dr has attributed this to Dilantin. Perhaps there should be a limit to its use (I have an Astrocytoma and it caused a seizure for 45 mins and had to be comatosed. I was initially on 600mg but my liver was so toxic I am on 300mg and have been for 14 months

Condition: Epileptic Seizure
2/1/2011 9:53:53 AM

Reviewer: Cowgirlup, 35-44 Female on Treatment for less than 1 month (Patient)

Effectiveness

Current Rating: 5

Ease of Use

Current Rating: 5

Satisfaction

Current Rating: 3

Comment:
I am taking extended Dilantin, my appetite is gone, nausea is here and so are migraines! I am taking the pills to please the Neurologist AND DMV. Well ok family too but am not convincinced I need them. I am dizzy from them all of the time and feel out of sorts. And I can't seem to quench my thirst. To boot I have had a gastric bypass so I shouldn't BE on anything extended as I don't a ... Show Full Comment

Condition: Epileptic Seizure
1/4/2011 8:59:25 PM

Reviewer: goodtimin2, 65-74 Male on Treatment for 10 years or more (Caregiver)

Effectiveness

Current Rating: 4

Ease of Use

Current Rating: 4

Satisfaction

Current Rating: 4

Comment:
In 1982 my wife suffered a TBI from an auto accident. She has had epilsepy since then and has always taken Dilantin; currently 100 mg 4 times daily. She also took Tegretol, but the side effects were so bad: balance control, slurred speech, double vision,etc that finally a very informed neurologist switched her to Keppra. Wow! What a great difference. She now takes, in conjunction with the Dilantin ... Show Full Comment

Condition: Epileptic Seizure
7/14/2010 9:27:48 PM

Reviewer: Kelley, 45-54 Female on Treatment for 10 years or more (Patient)

Effectiveness

Current Rating: 3

Ease of Use

Current Rating: 3

Satisfaction

Current Rating: 2

Comment:
I was taking before I had surgeory to remove part of a tumor in my left temporal lobe. Before the surgeory it did not clear the seizures. Once I had the surgeory I never had another seizure. I am still being told that I have to take 300 mg a day. I was down to 130mg for a year and still have not gotten a seizure. I am having to also take depression medications because of the side affects of dilant ... Show Full Comment

Condition: Epileptic Seizure
5/9/2010 4:09:12 PM

Reviewer: hulse27, 25-34 Male on Treatment for 10 years or more (Patient)

Effectiveness

Current Rating: 1

Ease of Use

Current Rating: 5

Satisfaction

Current Rating: 1

Comment:
I have been taking Dilantin for 17 years and have had dozens of seizures yet! I started at 300mgs a day up to 600mgs a day and have felt nothing,but dizziness,anger and major depression. The depression come in the morning, as soon as awake which turns to anger mixed with depression and I start having delusions about "Equaling the OD's", (using any means necessary) and they all seem t ... Show Full Comment

1-5 of 14 Next»

Ask the pharmacist

Questions about medications? Get expert answers by video or live chat about allergies, pregnancy, sleep, and more.
See the Ask the Pharmacist event schedule.

Ask a Question

Popular Slideshows & Tools on WebMD

feet
Solutions for 19 types.
highlighted areas of the brain
How well do you know yours?
oatmeal and eggs
The best and worst for you.
dog begging at table
Foods your dog should never eat.
MS Overview
Recognizing symptoms.
mature woman with serious expression
What do you know?
chlamydia
Pictures and facts.
Healthy Snack
13 delicious options.
Take your medication
Separate fact from fiction.
lone star tick
How to identify that bite.
young woman in sun
What to watch for.
woman clutching at stomach
Do you know what's causing yours?

Newsletters

Subscribe to free WebMD newsletters.

  • WebMD Daily

    WebMD Daily

    Subscribe to the WebMD Daily, and you'll get today's top health news and trending topics, and the latest and best information from WebMD.

  • Men's Health

    Men's Health

    Subscribe to the Men's Health newsletter for the latest on disease prevention, fitness, sex, nutrition, and more from WebMD.

  • Women's Health

    Women's Health

    Subscribe to the Women's Health newsletter for the latest on disease prevention, fitness, sex, diet, anti-aging, and more from WebMD.

By clicking Submit, I agree to the WebMD Terms & Conditions & Privacy Policy

WebMD the app

Get trusted health information. Whenever. Wherever... with your iPhone, iPad or Android.

Find Out More
IMPORTANT: About This Section and Other User-Generated Content on WebMD

The opinions expressed in WebMD User-generated content areas like communities, reviews, ratings, or blogs are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. User-generated content areas are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatment or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service, or treatment.

Do not consider WebMD User-generated content as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.